Alert archive / Nebraska / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Hastings, NE
NWS Hastings, NE issued this wind chill advisory at Feb 10, 2012, 3:22 PM CST for 21 counties in Nebraska. It took effect at Feb 10, 2012, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 3:22 PM CST (21:22 UTC)
- In effect from
- Feb 10, 2012, 9:00 PM CST
- Expired
- Feb 11, 2012, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Hastings, NE
All 21 counties
Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 54 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WWUS43 KGID 102122 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 322 PM CST FRI FEB 10 2012 NEZ039>041-046>049-060>064-073>077-084>087-110530- /O.NEW.KGID.WC.Y.0001.120211T0300Z-120211T1600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 322 PM CST FRI FEB 10 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY. * TIMING...WIND CHILL VALUES WILL DROP TO 20 BELOW TO 25 BELOW ZERO THIS EVENING AND CONTINUE THROUGH SATURDAY MORNING. * TEMPERATURES...LOW TEMPERATURES TONIGHT WILL BE 5 BELOW TO 13 BELOW. * WINDS...NORTH WINDS AROUND 10 MPH ARE EXPECTED. * IMPACT...WIND CHILL VALUES THIS LOW WILL RESULT IN FROST BITE TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
572 WWUS43 KGID 110427 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1027 PM CST FRI FEB 10 2012 NEZ039>041-046>049-060>064-073>077-084>087-111200- /O.CON.KGID.WC.Y.0001.000000T0000Z-120211T1600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1027 PM CST FRI FEB 10 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * TIMING...WIND CHILL VALUES OF 20 TO 25 BELOW ZERO ARE EXPECTED DURING THE OVERNIGHT HOURS THROUGH EARLY SATURDAY MORNING. * TEMPERATURES...LOW TEMPERATURES SATURDAY MORNING WILL RANGE FROM 5 TO 13 BELOW ZERO. * WINDS...NORTH WINDS NEAR 15 MPH LATE THIS EVENING WILL DIMINISH TO NEAR 10 MPH BY EARLY SATURDAY MORNING. * IMPACT...WIND CHILL VALUES THIS LOW CAN BE DANGEROUS AND RESULT IN FROST BITE AS WELL AS HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ROSSI
860 WWUS43 KGID 111105 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 505 AM CST SAT FEB 11 2012 NEZ039>041-046>049-060>064-073>077-084>087-111600- /O.CON.KGID.WC.Y.0001.000000T0000Z-120211T1600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 505 AM CST SAT FEB 11 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL RANGE FROM AROUND 0 TO 6 DEGREES BELOW ZERO WITH WIND CHILL VALUES AT TIMES AROUND 20 DEGREES BELOW ZERO. * WINDS...NORTH WINDS AT 10 TO 15 MPH WILL ADD TO THE CHILL. * IMPACT...WIND CHILL VALUES THIS LOW CAN BE DANGEROUS AND RESULT IN FROST BITE AS WELL AS HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WESELY
314 WWUS43 KGID 111557 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 957 AM CST SAT FEB 11 2012 NEZ039>041-046>049-060>064-073>077-084>087-111700- /O.EXP.KGID.WC.Y.0001.000000T0000Z-120211T1600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 957 AM CST SAT FEB 11 2012 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... ALTHOUGH WIND CHILL VALUES WILL REMAIN COLD TODAY WITH READINGS BETWEEN -5 AND -15 DEGREES POSSIBLE FOR AT LEAST A FEW MORE HOURS...THEY WILL NO LONGER MEET ADVISORY CRITERIA OF -20 DEGREES. $$ PFANNKUCH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 3:22 PM CST, 0 minutes earlier.
Area forecast discussion, Feb 10, 3:22 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
322 PM CST FRI FEB 10 2012
.SHORT TERM...TONIGHT AND SATURDAY. MAIN FORECAST CONCERNS WILL BE
TEMPERATURES.
SATELLITE AND OBSERVATIONS SHOW SOME CLOUDS ACROSS THE SOUTHWEST
PART OF THE FORECAST AREA THIS AFTERNOON BUT EVEN THEY HAVE BEEN
PUSHING OUT OF THE AREA DURING THE AFTERNOON. SURFACE ANALYSIS SHOWS
A STRONG SURFACE HIGH PRESSURE SYSTEM ACROSS THE NORTHERN PLAINS
THAT WILL HAVE THE MOST EFFECT ON THE AREA DURING THE PERIOD. VERY
COLD AIR WILL PUSH INTO THE FORECAST AREA TONIGHT. WITH THE SURFACE
HIGH MOVING INTO THE AREA THE CLOUDS TO THE SOUTHWEST WILL PUSH OUT
OF THE AREA AND WINDS WILL BECOME LIGHT. WITH CLEAR SKIES...LIGHT
WINDS AND THE SNOW PACK EXPECT TEMPERATURES TO DROP QUITE A BIT
TONIGHT. EVEN WITH WINDS ON THE LIGHTER SIDE...THE WIND CHILL VALUES
WILL REACH ADVISORY CRITERIA AND WILL GO WITH A WIND CHILL ADVISORY.
THE SURFACE HIGH SETTLES OVER THE AREA TOMORROW AND DO NOT EXPECT
THERE TO BE A SIGNIFICANT WARM UP. WINDS WILL BE LIGHT SO THERE WILL
NOT BE ANY MIXING AND EVEN THE SUN WILL HAVE A HARD TIME TO WARM
THINGS UP. LOOKS LIKE THE NEXT 24 HOURS OR SO COULD BE THE COLDEST
PERIOD OF THE SEASON.
.LONG TERM...SUNDAY THROUGH FRIDAY. THIS IS AN UNSETTLED PERIOD IN
GENERAL WITH THE SEVERAL...OR THE POTENTIAL FOR SEVERAL WAVES TO
INFLUENCE OUR WEATHER. TEMPERATURES IN GENERAL WILL BE AT OR BELOW
NORMAL OVER SNOW COVERED AREAS...AND AROUND TO POSSIBLY ABOVE NORMAL
OVER SNOW-FREE AREAS OF THE FAR SOUTHERN FORECAST AREA.
THE FIRST SYSTEM IMPACTS OUR AREA SUNDAY NIGHT AND MONDAY. THOUGH
WARMER SUNDAY TEMPERATURES...A STEADY SOUTH BREEZE AND CLOUD COVER
WILL KEEP IT PRETTY DARN COLD FEELING. WARM ADVECTION AND EVENTUAL
SATURATION SUNDAY NIGHT LEADS TO SOME LIGHT SNOW DEVELOPING
ESPECIALLY OVER THE EASTERN 1/2 OF THE FORECAST AREAS. MODELS DON/T
SHOW TOO MUCH MID LEVEL DRYING TO SUPPORT FREEZING DRIZZLE...BUT THAT
MAY BE SOMETHING TO WATCH IN THE FAR SOUTHERN FORECAST AREA LATE
SUNDAY NIGHT OR EARLY MONDAY. THE REASONABLE AGREEMENT AMONGST MODELS
WARRANTS SOME SOLID SNOW CHANCES FOR 48 HOURS OUT...AND WOULDN'T BE
SURPRISED AT AN INCH OR SO OF ACCUMULATION. THIS MAY TURN INTO A 2
INCHER EAST OF AN AURORA TO MANKATO LINE. THE SYSTEM WRAPS UP FROM
WEST TO EAST DURING THE DAY MONDAY.
SHORTWAVE RIDGING TUESDAY SHOULD PRODUCE A REASONABLY NICE DAY AS
TEMPERATURES START TO CLIMB TO NORMAL VALUES...GIVE OR TAKE
DEPENDING UPON SNOW COVER. THE SNOW REALLY ISN'T GOING ANYWHERE
ANYTIME SOON...SO THERE SHOULD BE DAILY IMPACTS THROUGH THE WEEK ON
HIGH TEMPERATURES. THE OVERALL PATTERN IN THE WEDNESDAY-FRIDAY TIME
FRAME IS CHALLENGING AT BEST TO PREDICT. MODELS HAVE A LITTLE BET OF
EVERYTHING. WEDNESDAY SEEMS LIKE THE MOST LIKELY DAY TO CATCH SOME
LIGHT SNOW/RAIN...BUT EVEN THAT IS TOUGH. HAVEN/T STRAYED MUCH FROM
REGIONAL MODEL INITIALIZATION FOR NOW GIVEN THIS UNCERTAINTY.
&&
.PREV DISCUSSION... /ISSUED 1126 AM CST FRI FEB 10 2012/
AVIATION...18Z TAF. MAIN CLOUD AREA SHOULD REMAIN TO THE
SOUTHWEST OF KGRI TERMINAL BUT THERE COULD BE A FEW LOWER CLOUDS
AND SOME MID LEVEL CLOUDS THAT MAY AFFECT THE TERMINAL AREA...BUT
IT SHOULD REMAIN VFR. NORTH WINDS WILL BE GUSTY DURING THE
AFTERNOON. A SURFACE HIGH PRESSURE WILL AFFECT THE AREA TONIGHT
AND SATURDAY. WINDS WILL BE LIGHT AND THERE WILL BE CLEAR SKIES.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY
FOR NEZ039>041-046>049-060>064-073>077-084>087.
KS...NONE.
&&Hazardous weather outlook, Feb 10, 3:20 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 320 PM CST FRI FEB 10 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 320 PM CST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND CHILL ADVISORY HAS BEEN POSTED FOR LATE TONIGHT FOR A PORTION OF SOUTH CENTRAL NEBRASKA...MAINLY EAST OF A LINE GOTHENBURG TO FRANKLIN NEBRASKA. THOUGH WINDS WILL NOT BE OVERLY STRONG...WHAT WIND THERE IS...WILL TEAM WITH BITTER COLD AIR TEMPERATURES...TO PRODUCE WIND CHILLS RANGING FROM 20 TO 25 BELOW ZERO IN THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE WIND CHILL ADVISORY REMAINS IN EFFECT FOR A PORTION OF SOUTH CENTRAL NEBRASKA THROUGH THE MORNING HOURS. DANGEROUSLY COLD CHILL FACTORS OF AROUND 20 BELOW ZERO ARE LIKELY. IN ADDITION...SUB ZERO AIR TEMPERATURES WILL IMPACT MOST OF THE FORECAST AREA FIRST THING SATURDAY MORNING. A QUICK MOVING WEATHER SYSTEM WILL BRING LIGHT SNOW TO THE OUTLOOK AREA SUNDAY NIGHT AND MONDAY. SNOW ACCUMULATIONS OF AROUND 1 INCH WILL BE POSSIBLE WITH THIS SYSTEM...WITH AREAS EAST OF A LINE FROM AURORA NEBRASKA TO JEWELL KANSAS...POSSIBLY PICKING UP 1 TO 2 INCHES OF NEW SNOW. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Chill Advisories in Nebraska, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.